MAUDE Adverse Event Report: BIOMET MICROFIXATION ZDRIVE HIGH TORQUE DRIVER; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

BIOMET MICROFIXATION ZDRIVE HIGH TORQUE DRIVER; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The devices will not be returned for investigation as the devices were discarded by the hospital.However, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Medical product: unk sternalock blu plate, part# unk, lot# unk.Unk screws, part# unk, lot# unk.
 
Event or Problem Description
It was reported that a high torque driver slowed down and sheared a screw in half while attempting to fixate a plate to the patient's sternum.The surgeon attempted to insert another screw with another driver and the same issue occurred again.The surgeon was able to remove the tips of the screws from the patient's bone.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is that the z-drive slowed down then sheared two screws in half.Three attempts were made for product return.No product was returned and no functional tests or inspections could be performed.For these reasons, the complaint could not be verified.The complaint history and dhr of this part could not be reviewed due to the lot numbers remaining unknown.The most likely underlying cause of the complaint could not be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
Field g4 date received by manufacturer was inaccurate on the initial medwatch report 0001032347-2019-00399.The originally reported value was aug 2, 2019.The correct value is aug 1, 2019.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
ZDRIVE HIGH TORQUE DRIVER
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8960948
Report Number0001032347-2019-00399
Device Sequence Number16728651
Product Code GEY
UDI-Device Identifier00841036228514
UDI-Public0841036228514
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number70-2001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/18/2019
10/18/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/31/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;